Missouri, 2005Strong Wind in Missouri, September 25, 2005
September 25, 2005 · NWS PAH · 5 events in 5 counties and zones
A couple of hours of strong, gusty winds were associated with the remnants of dissipating Tropical Storm Rita. About 5,400 utility customers lost power for up to 13 hours.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of hours of strong, gusty winds were associated with the remnants of dissipating Tropical Storm Rita. About 5,400 utility customers lost power for up to 13 hours. About 70 separate outages were reported, mostly due to trees falling on power lines. The peak wind gust at the Cape Girardeau Airport was 41 MPH.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 25, 1:42 AM CST, 7 hours 18 minutes earlier.
Area forecast discussion, Sep 25, 1:42 AM CST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
242 AM CDT SUN SEP 25 2005
.DISCUSSION...
BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE THE HANDLING OF THE
REMNANTS OF HURRICANE RITA AND THE EFFECT SHE WILL HAVE ON THE
WEATHER THROUGH THE NEXT 24 TO 36 HOURS.
LARGE AREA OF SHOWERS AND SCATTERD THUNDERSTORMS STARTING TO NUDGE
INTO THE SOUTHWESTERN FRINGES OF THE CWA EARLY THIS MORNING.
COVERAGE OF PRECIPITATION IS EXPECTED TO INCREASE FROM WEST TO EAST
TODAY AS THE REMNANTS OF RITA APPROACH.
APPEARS THAT THE NEW GFS RUN SEEMS TO BE BACK ON TRACK AS FAR AS THE
OVERALL HANDLING OF THE REMNANTS OF HURRICANE RITA. LATEST NAM ALSO
IN AGREEMENT THAT RITA WILL CONTINUE MOVING TO THE NORTHEAST AND
BECOME ABSORBED IN THE NORTHERN STREAM SUNDAY NIGHT INTO MONDAY.
BOTH MODELS BRING RITA DIRECTLY ACROSS THE CWA TODAY AND
TONIGHT...SO WE ARE FINALLY GOING TO GET ENOUGH RAIN TO KNOCK DOWN
THE DUST...AT LEAST FOR A WHILE. HAVE BUMPED UP POPS TO CATEGORICAL
OVER ALL EXCEPT THE EASTERN THIRD OF THE REGION TODAY. IN ADDITION
TO THE REMNANTS OF RITA...A COLD FRONT WILL CROSS THE REGION ON
MONDAY. NAM MODEL OPENS UP THE H5 CLOSED LOW ASSOCIATED WITH RITA
SUNDAY MORNING WHICH APPEARS TO BE TOO QUICKLY. GFS HOLDS ON TO THE
CLOSED CIRCULATION UNTIL SUNDAY EVENING.
ON MONDAY EVEN THOUGH GFS PUSHES THE AFOREMENTIONED COLD FRONT AND
THE MAIN PRECIP SHIELD OUT OF THE REGION MORE QUICKLY THAN THE
NAM...IT STILL PAINTS A LITTLE QPF OVER THE ENTIRE CWA IN RESPONSE
TO AN UPPER SHORT WAVE DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS.
THEREFORE...ON MONDAY WILL KEEP CHC POPS OVER THE SOUTHEAST CORNER
OF THE CWA TAPERING OFF TO A SCHC OVER THE NORTHWEST CORNER. HIGH
PRESSURE WILL BUILD OVER THE AREA IN THE WAKE OF THE FRONT BRINGING
A MUCH COOLER AND DRIER AIRMASS INTO THE REGION STARTING MONDAY
NIGHT. THE HIGH PRESSURE WILL PREVAIL THROUGH WEDNESDAY. WEDNESDAY
NIGHT INTO THURSDAY THE NEXT COLD FRONT WILL CROSS THE REGION GIVING
US THE NEXT CHANCE OF PRECIP...HOWEVER WILL MAKE NO CHANGES BEYOND
5TH PERIOD.
ONLY MADE A COUPLE OF TWEAKS HERE AND THERE ON TEMPS.
&&
.PAH
WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
JAP
Hazardous weather outlook, Sep 25, 3:12 AM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
412 AM CDT SUN SEP 25 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-260915-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
412 AM CDT SUN SEP 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT THERE COULD BE A
COUPLE OF ISOLATED REPORTS OF TORNADOES DUE TO THE STRONG WIND
SHEAR PRODUCED BY THE REMNANTS OF HURRICANE RITA. PERIODS OF HEAVY
RAIN TODAY INTO THIS EVENING COULD PRODUCE FLOODING IN LOW LYING
AND FLOOD PRONE AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND THEN AGAIN ON
WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED MAINLY THIS AFTERNOON AND
EVENING. ANY REPORTS OF LOCALIZED FLOODING WOULD BE GREATLY APPRECIATED.
JAP
Strong Wind, Cape Girardeau
- When
- September 25, 9:00 AM CST to 11:00 AM CST
- Where
- Cape Girardeau forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.384, -89.684 (the zone’s center; the record gives no point)
Strong Wind, Mississippi
- When
- September 25, 9:00 AM CST to 11:00 AM CST
- Where
- Mississippi forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.828, -89.291 (the zone’s center; the record gives no point)
Strong Wind, New Madrid
- When
- September 25, 9:00 AM CST to 11:00 AM CST
- Where
- New Madrid forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.595, -89.652 (the zone’s center; the record gives no point)
Strong Wind, Scott
- When
- September 25, 9:00 AM CST to 11:00 AM CST
- Where
- Scott forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.053, -89.568 (the zone’s center; the record gives no point)
Strong Wind, Stoddard
- When
- September 25, 9:00 AM CST to 11:00 AM CST
- Where
- Stoddard forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.856, -89.944 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, September 25, 20051 injured · $920,000 · F2 · 2 events
- Tornado in Mississippi, September 25, 20057 injured · $2.0 million · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$480,000 · F2 · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Flash Flooding in Mississippi, September 25, 2005$12 million · 9 events
- Tornado in Alabama, September 25, 20052 injured · $250,000 · F1 · 1 event
- Flash Flooding in Louisiana, September 25, 2005$1.3 million · 2 events
- Tornado in Mississippi, September 25, 2005$400,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$330,000 · F1 · 1 event
- Tornado in Alabama, September 25, 2005$250,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$220,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474079, 5474080, 5474081, 5474082, 5474083.